PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On the realisability of Smale orders

Volume 258 / 2022

Ioannis Iakovoglou Fundamenta Mathematicae 258 (2022), 291-334 MSC: Primary 37D20; Secondary 37D05, 37E30, 37E15. DOI: 10.4064/fm178-4-2022 Published online: 25 June 2022


We give an answer to a generalised form of Smale’s problem in dimension 2 and 3 (Problem 6.6 in [S. Smale, Bull. Amer. Math. Soc. 73 (1967)]) concerning the realisability of Smale orders. More specifically, we are considering the question of whether a partial order on a finite set is realisable as the Smale order of a structurally stable diffeomorphism or flow acting on a closed manifold. We classify the orders that are realisable by 1) an $\Omega $-stable diffeomorphism acting on a closed surface, 2) an Anosov flow on a closed 3-manifold, and 3) a stable diffeomorphism with trivial attractors and repellers acting on a closed surface.


  • Ioannis IakovoglouInstitut de Mathématiques de Bourgogne
    Université de Bourgogne
    UMR 5584 du CNRS
    BP 47 870
    21078 Dijon Cedex, France

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image